Lasermessiah while on antibiotics that cause light sensitivity.

   
Share/Bookmark
 
Avatar

WinterHeart

RankRank

Member

Total Posts: 81

Member Since:
June 2010

October 04, 2013, 10:00 PM

Hello everyone,

Yesterday I went to the doctor and was given an antibiotic for a skin bacterial infection. The name of the medicine is Levofloxacin (also called Levaquin).

Whenever I take a new medicine or supplement, I google its name with the words “hair loss” to see if the new medicine can cause shedding, and apparently, for some people, Levofloxacin does cause it.

According to some info I found, it can deplete the body’s Biotin (which is necessary for healthy hair). So, as a preventative measure, I have ordered some Biotin from iHerb along with some probiotics. I am hoping that these will help prevent any damaging side effects that the antibiotics may cause.
I have a 1 week supply of the medicine, but I’m not going to start taking it until my supplements arrive. Then I’ll take them at the same time.

I have also found that Levofloxacin can cause light sensitivity on the skin and scalp, which can aggravate hair loss while taking the medicine. So here’s my question:
Should I stop using the helmet during the 1 week that I’ll be taking the medicine? I figured, if I have to protect my skin from light for 1 week, it might be a good idea to stop the LLLT as well. Maybe OMG could give me some advice on this?

I’m already taking the Immortal Hair supplements, and will get on Biotin and Probiotics when I start taking the antibiotics. Any other ideas to prevent side effects would be welcome!

 

IGNORE

Avatar

The Zix Creator

RankRankRank

Editor

Total Posts: 638

Member Since:
January 2010

# 1 ]

October 04, 2013, 11:05 PM

Hi Winterheart. When you look up side effects of medications hair loss is usually very common. Just like nausea, vomiting etc. So I wouldn’t be too concerned about taking an antibiotic for a week nor would I be concerned about lowering my biotin levels. I would also not be concerned about light sensitivity.

Now I’m not a physician but with light sensitivity we are concerned about ultra violet light not the light coming from a laser helmet.

My experience with levaquin is that it is usually well tolerated especially for younger people. I’d never seen it ordered more than once per day usually for 7-10 days. So I assume this is what your doc ordered.

In summary I personally wouldn’t worry about it.

 

IGNORE

Avatar

WinterHeart

RankRank

Member

Total Posts: 81

Member Since:
June 2010

# 2 ]

October 04, 2013, 11:13 PM

Thank you for the very reassuring reply!

I have to take 3 pills per day for 1 week. 100mg each (so 300mg per day) for 7 days.
There’s also another, different antibiotic that I also have to take at the same time(also for 1 week); I forgot the name, but google didn’t find anything regarding hair loss as a possible side effect, so I didn’t even mention it in my previous post.

Anyway, I’ll take your advice and just not worry about it! Thanks!

 

IGNORE

Avatar

The Zix Creator

RankRankRank

Editor

Total Posts: 638

Member Since:
January 2010

# 3 ]

October 05, 2013, 12:06 AM

Hmm…never heard of levaquin ordered that way but then again I’ve never seen it ordered for an infection like you mentioned…I always see it ordered either for pneumonia or a urinary tract infection.

What concerns me more than the side effects from the antibiotics is your concern about them. We can all be our own worst enemy! You start taking it for a few days….your condition get’s better. You stop because of side effects either real or perceived…..then the bacteria grows back and is now resistant to antibiotics.

Be careful of that. We can screw ourselves up sometimes. I’ve done stuff like that several times! That’s the reason for the bandaids on the forehead of my avatar! Good talking with you.

 

IGNORE

Gregsmom48

RankRank

Member

Total Posts: 50

Member Since:
February 2010

# 4 ]

October 07, 2013, 10:11 PM

Hi Winterheart. Zix creator is absolutely right. Health first! FWIW, I have frequently taken Levaquin and it did not affect my hair. Not when you take it for one week. The thing to remember is that it is a serious medication for a serious problem and you need to take it as directed. I would not wait for the biotin to arrive, I’d simply take it and start the biotin when it arrives.

The hair loss drugs I would worry about are those that you would take for a chronic problem - and even then, if your health warrants it, you take them and find something to counterbalance that effect without negating the healing power of the medicine

 

IGNORE

Avatar

WinterHeart

RankRank

Member

Total Posts: 81

Member Since:
June 2010

# 5 ]

October 08, 2013, 06:55 AM

I always see it ordered either for pneumonia or a urinary tract infection.

Hum, well, that’s actually what I meant by skin infection… so, uh, yeah.

Anyway. I started on saturday evening, I thought I’d just get it over with as soon as possible. I was kind of shedding a lot yesterday, but it might just have been one of those days. Already half done, thanks for the advice everyone.

 

IGNORE

 
   
 








THE INTERNET'S HOME FOR

HAIR LOSS NEWS, TREATMENTS, SOLUTIONS, AND FORUMS.